I haven't said 'no' but don't know how much more I can take. Started on Tamoxifen, then tried Letrozole, then Anastrozole and now back on Tamoxifen. The list of my side effects is fairly long with extreme fatigue being the worst. Now having chronic pain in the boob (lumpectomy, WLE, mammoplasty and 4 LN removed). Have lymphodema. Currently waiting for appt with pain clinic. Can't tolerate pain killers so taking Gabapentin which makes me dizzy. Also have problems with shoulder and under arm so going physio. Don't think there's anything else left that can go badly, apart from recurrence! Am coming to the end of my tether and just want to throw all the tablets on the fire and dance around the flames. Don't know why I make light of it cos I get depressed and just sit and cry.
I recently posted on this issue under the heading "Anastrozole has ruined me bones." I took it for a year and now I have osteoporosis. That's a high price to pay after a year and the question is, what am I getting in return. How much does taking it reduce my chances of recurrence? From what I could gather, it reduces it by about 2%. but I'd like to be sure. I stopped taking it a month ago and have been doing everything in my power to build up my bones since. I wont see my oncologist until June. I wonder will he be very angry,
Thank you for the advice, it's good to hear of other people's experience of the unknown!
I see this as the final hurdle on the road to recovery, and just want it over. I've been warned about the fatigue and all the medics are emphatic that I should not return to work till at least 2 weeks after rads finish. That goes into the first week of May, and my manager did not seem best pleased when I told her. My job involves a lot of encouragement and motivation of the less enthusiastic members of the workplace, and I cannot do that if I'm not fully fit. I think there is little they can do if I'm sick-noted. Got another "welfare meeting" next week, not looking forward to it. I think that probably didn't help today's mood!
How long ago did you finish rads, and how are you now?
Early days on tamoxifen for me, I've been taking it for a week, and feel absolutely miserable today. It might be cos I had my rads planning meeting, and every time I move on a stage, it hits me again that, yes, I have/had BC, then I toddle off and let the medics get on with what they feel is best. As I said earlier, if I do become as unbalanced as I did during my natural menopause, everyone involved in my care is aware that I will stop taking it. But I shall persist a while longer
I've been on Anastrazole for 2 years now. No nasty side effects and no menopauseal symptoms. I never had any with the natural menopause either - maybe I'm just lucky. Having said that, I think I would have perservered even if there were side effects as my tumour was 100% Oestrogen positive and 75% Progesterone positive.
Yes, I did decide to say no to Tamoxifen...I know how low oestrogen can affect my mental health so it was based on that. I am 66 had Stage 2 Lob Invasive and opted for a mastectomy 18 months ago to avoid any radiotherapy...
I don't know what I would have done if I had been younger. I looked at statistics and weighed up pros and cons and that is the conclusion I came to for me...I believe that everyone has to be supported in their informed decision and no-one should be made to feel bad about it whichever way they go.
Whatever you decide I hope it is right for you
Look after yourself
You might want to ask your onc for statistics, or you can look at nhs predict (http://www.predict.nhs.uk/predict.html). That should give you an idea of the benefit, and whether or not hormone therapy is worth it for you. For me it was a no brainer, despite the awful hot flushes. 10% extra chance of surviving five years, 14% extra chance of surviving 10. If your onc is proposing it, then it must be of some benefit to you. My advice would be to try it. Some people sail through without any problematic side effects - you might be one of them. You can always stop if you hate it.
Very good question and one I'm pondering right now.
I'm 60 and have already gone through a hideous natural menopause. I discussed this with my BCN as I don't want to become a gibbering, tearful mess all over again. I was told (and I know that everyone's circumstances and prognosis,etc is different and I would hate anyone to make the wrong decision based on what I say here) that I would be able to try it out for 3 months and if I ended up like I was before then the treatment could be withdrawn, as it wouldn't make that much difference in my case.
I haven't yet been told when the hormone treatment will start but based on that discussion I am very reluctant to take it.
So many decisions, and nothing seems clear cut.
Whatever you decide, I hope for the best possible outcome for you
Love, Rose xx
Hello and good evening,
Im in a quandary, I dont think I want to take the 5yrs of hormone tablets.
I cant find any evidence to suggest that after the 5yrs that I will be in any better position
than a woman who doesn't take it.
Anyone got any thoughts on this.